Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 25, NWS Cheyenne, WY

December 28, 2007

NWS Cheyenne, WY issued this high wind warning at Dec 28, 2007, 12:36 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2007, 12:36 PM MST (19:36 UTC)
Expired
Dec 28, 2007, 5:00 PM MST
In force
4 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 281936
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 PM MST FRI DEC 28 2007

...HIGH WIND WARNING FOR THE REMAINDER OF THE AFTERNOON...

.A DEVELOPING TIGHT PRESSURE GRADIENT IS PRODUCING HIGH WINDS IN
TE WIND PRONE AREAS OF SOUTHEAST WYOMING.

WYZ062-063-066-067-290100-
/O.NEW.KCYS.HW.W.0025.071228T1936Z-071229T0100Z/
NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
1236 PM MST FRI DEC 28 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

VERY GUSTY WEST TO SOUTHWEST WINDS HAVE DEVELOPED IN THE WIND
PRONE AREAS OF SOUTHEAST WYOMING. WIND GUSTS IN EXCESS OF 60 MPH
IN THE LOWER ELEVATIONS AND 70 MPH IN THE MOUNTAINS WILL BE
POSSIBLE FOR THE REMAINDER OF THE AFTERNOON. THE WINDS WILL CAUSE
AREAS OF BLOWING SNOW AND REDUCE VISIBILITIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
GRIFFITH
2 follow-up statements
000 
WWUS75 KCYS 282105
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MST FRI DEC 28 2007

...HIGH WIND WARNING FOR THE REMAINDER OF THE AFTERNOON...

.A TIGHT PRESSURE GRADIENT WAS PRODUCING HIGH WINDS IN THE WIND PRONE
AREAS OF SOUTHEAST WYOMING.

WYZ062-063-066-067-290100-
/O.CON.KCYS.HW.W.0025.000000T0000Z-071229T0100Z/
NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
205 PM MST FRI DEC 28 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

VERY GUSTY WEST TO SOUTHWEST WINDS HAVE DEVELOPED IN THE WIND
PRONE AREAS OF SOUTHEAST WYOMING. WIND GUSTS IN EXCESS OF 60 MPH
IN THE LOWER ELEVATIONS AND 70 MPH IN THE MOUNTAINS WILL BE
POSSIBLE FOR THE REMAINDER OF THE AFTERNOON. THE WINDS WILL CAUSE
AREAS OF BLOWING SNOW AND REDUCE VISIBILITIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KCYS 290000
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MST FRI DEC 28 2007

WYZ062-063-066-067-290100-
/O.CAN.KCYS.HW.W.0025.000000T0000Z-071229T0100Z/
NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
500 PM MST FRI DEC 28 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DROPPED OFF BELOW WARNING CRITERIA LATE THIS AFTERNOON...
AND SO THE HIGH WIND WARNING HAS BEEN CANCELLED.  

A FEW AREAS...MAINLY ALONG INTERSTATE 80 NEAR ARLINGTON AND ALONG 
INTERSTATE 25 JUST SOUTH OF WHEATLAND...WILL STILL HAVE WINDS OF 30 
TO 40 MPH WITH GUSTS OF 50 TO 55 MPH OVERNIGHT.  AREAS OF BLOWING 
AND DRIFTING SNOW WILL ALSO LINGER.

MOTORISTS SHOULD USE CAUTION DUE TO THE GUSTY WINDS AND SLICK ROADS 
OVERNIGHT.  THERE WILL ALSO BE LOCAL REDUCED VISIBILITIES IN BLOWING 
SNOW.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 28, 11:30 AM MST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 28, 11:30 AM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1130 AM MST FRI DEC 28 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY...
BLOWING SNOW ADVISORY OUT THROUGH 5 PM AND THIS APPEARS TO BE THE
MAIN FORECAST PROBLEM IN THE SHORT TERM. SATURDAY WILL BE BREEZY
AND SUNDAY LOOKS TO BE WINDY WITH A POSSIBLE HIGH WIND WARNING
BEING REQUIRED. WILL LEAVE THIS DECISION TO LATER SHIFTS TO SEE
WHAT DEVELOPS. DURING THE DAYLIGHT HOURS WHEN THE WINDS ARE THE
STRONGEST ADVISORIES MORE THAN LIKELY WILL BE NEEDED. IN THE UPPER
LEVEL NORTHWEST FLOW WEAK IMPULSES WILL CROSS THE CWA AND FOR THE
MOST PART HAVE LIMITED LOWER POPS TO THE HIGHER ELEVATIONS. SHOULD
SEE THE TEMPERATURES RISE A LITTLE EACH DAY OVER THE WEEKEND BUT
WITH ALL THE SNOW ON THE GROUND MAY NEED TO TEMPER WHAT GUIDANCE
CALLS FOR.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
NORTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE AREA EARLY NEXT
WEEK. THE NEXT ORGANIZED SHORT-WAVE DISTURBANCE STILL APPEARS TO
MOVE OVER THE AREA SUNDAY NIGHT...AND WILL INCREASE PRECIPITATION
CHANCES IN THE SIERRA MADRE AND SNOWY RANGES BACK TO LIKELY.
DOWNSLOPE WIND CONDITIONS WILL KEEP WINDS STRONG SUNDAY NIGHT AND
EXPECT THAT THIS WILL ALSO ELIMINATE PRECIPITATION CHANCES EAST
OF THE LARAMIE RANGE. HAVE ADJUSTED TEMPERATURES SLIGHTLY THROUGH
THE PERIOD WITH THE MODELS CONTINUING TO SLOW THE EASTWARD
PROGRESSION OF THE UPPER LEVEL RIDGE AS IT TRIES TO RETURN WARMER
CONDITIONS TO SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. THE
MAIN FORECAST CHALLENGE DURING THE EXTENDED PERIODS WILL BE HOW
AND WHEN THE COLD AIRMASS IS EJECTED EASTWARD...PARTICULARLY WITH
WIDESPREAD SNOW COVER ON THE GROUND ACROSS THE AREA. IT NOW
APPEARS THAT A SHORT-WAVE TROUGH PASSING EAST OF THE FORECAST
AREA TUESDAY WILL HELP ALLOW THE RIDGE TO SHIFT FARTHER TO THE
EAST. THE RIDGE SHOULD REMAIN QUITE AMPLIFIED DUE TO THE STRONG
EASTERN PACIFIC STORM SYSTEM WHICH WILL BE OFF THE NORTHWEST
COAST OF THE UNITED STATES AT ABOUT 136 DEGREES WEST LONGITUDE BY
LATE WEDNESDAY. MODEL TEMPERATURE GUIDANCE HAS CONTINUED TO WARM
VALUES ACROSS THE AREA...BUT BELIEVE THESE VALUES ARE LIKELY TOO
WARM DUE TO THE EXISTING SNOW COVER. HAVE THEREFORE TRENDED
WARMER HIGH TEMPERATURES TOWARD THE COOLER GFS ENSEMBLE MEAN FOR
WEDNESDAY THROUGH FRIDAY. UPPER LEVEL FLOW TRANSITIONS TO THE
SOUTHWEST THURSDAY BUT WITH A SURFACE TROUGH IN PLACE EAST OF THE
ROCKIES...WILL KEEP THE INHERITED VERY LOW CHANCES FOR MOUNTAIN
PRECIPITATION AND DRY FORECAST OVER THE LOWER ELEVATIONS OF THE
FORECAST THURSDAY AND FRIDAY. HAVE ALSO BUMPED UP WIND SPEEDS FOR
THURSDAY NIGHT AND FRIDAY AS THE MODELS ARE STARTING TO SUGGEST
STRONGER MID-LEVEL WINDS WHICH SHOULD TRANSLATE INTO WINDY
CONDITIONS AT THE SURFACE. CARPENTER

&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR THE MOST PART. GUSTY
WINDS WILL PRODUCE TURBULENCE ESPECIALLY IN THE VICINITY OF THE
MOUNTAINS. SOME ISOLATED AREAS WITH LOWER VISIBILITIES CAUSED BY
BLOWING SNOW THROUGH 5 PM THIS AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...BLOWING SNOW ADVISORY UNTIL 5 PM FRIDAY FOR WYZ059-WYZ060-WYZ061-
     WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-WYZ068-WYZ069-
     WYZ070.
NE...BLOWING SNOW ADVISORY UNTIL 5 PM FRIDAY FOR NEZ001-NEZ002-NEZ003-
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...GRIFFITH
LONG TERM....SJC
Hazardous weather outlook, Dec 28, 11:40 AM MST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 AM MST FRI DEC 28 2007

WYZ059>070-291230-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1140 AM MST FRI DEC 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM THIS AFTERNOON.

THERE WILL BE WINDY AREAS TODAY AND TONIGHT. SOUTHWEST WINDS OF 20
TO 40 MPH WILL CAUSE REDUCED VISIBILITIES IN BLOWING AND DRIFTING
SNOW. SOME GUSTS IN EXCESS OF 60 MPH WILL BE OBSERVED IN THE HIGHER
ELEVATIONS. A FEW LIGHT SNOW SHOWERS WILL ALSO PERSIST OVER THE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTHWEST WINDS WILL CONTINUE TO PRODUCE LOCAL BLOWING AND
DRIFTING SNOW WEST OF I-25 ON SATURDAY. THERE WILL ALSO BE A FEW
LIGHT SNOW SHOWERS LINGERING OVER THE MOUNTAINS ON SATURDAY.

IT WILL BECOME WINDY IN MOST AREAS SATURDAY NIGHT THROUGH SUNDAY
NIGHT WITH GUSTS OVER 50 MPH. SNOW SHOWERS WILL BECOME LIKELY IN
THE MOUNTAINS...AND THERE WILL BE SOME ACCUMULATION. THERE WILL
ALSO BE A CHANCE OF SNOW SHOWERS AT LOWER ELEVATIONS.

ON MONDAY...WHILE IT REMAIN WINDY...SNOW SHOWERS WILL BE SLOWLY
DECREASE THROUGH THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-291230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1140 AM MST FRI DEC 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE WINDY AREAS TODAY AND TONIGHT. SOUTHWEST WINDS OF 20
TO 40 MPH WILL CAUSE REDUCED VISIBILITIES IN BLOWING AND DRIFTING
SNOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

GRIFFITH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 9:04 AM MSTBlowing Snow AdvisoryCYSCrook, Weston8 hr

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.